Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 23, 2007, 11:04 AM CDT for 12 counties in North Dakota. It took effect at Oct 23, 2007, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2007, 11:04 AM CDT (16:04 UTC)
- In effect from
- Oct 23, 2007, 1:00 PM CDT
- Expired
- Oct 23, 2007, 6:17 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 231604 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1104 AM CDT TUE OCT 23 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON... STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP OVER PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON. AREAS FROM BOTTINEAU AND ROLLA...SOUTH THROUGH CARRINGTON AND JAMESTOWN...TO ASHEY AND ELLENDALE WILL SEE WINDS INCREASE TO 20 TO 35 MPH BY EARLY AFTERNOON. THE STRONG GUSTY WINDS WILL DIMINISH EARLY THIS EVENING. A QUICK MOVING CLIPPER SYSTEM...MOVING THROUGH SOUTHERN ONTARIO IS RESPONSIBLE FOR THE STRONG WINDS. NDZ004-005-012-013-023-025-036-037-047-048-050-051-240000- /O.NEW.KBIS.WI.Y.0022.071023T1800Z-071024T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 1104 AM CDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. EXPECT WINDS TO INCREASE TO 20 TO 35 MPH DURING THE AFTERNOON. USE CAUTION WHILE DRIVING THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KBIS 232056 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT TUE OCT 23 2007 ...STRONG WINDS WILL DIMINISH BY EARLY EVENING... STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH WILL CONTINUE OVER THE NEXT 1 TO 2 HOURS...BUT WILL THEN QUICKLY SUBSIDE EARLY THIS EVENING. AREAS FROM BOTTINEAU AND ROLLA...SOUTH THROUGH CARRINGTON AND JAMESTOWN...TO ASHLEY AND ELLENDALE WILL SEE WINDS OF 20 TO 35 MPH DIMINISHING IN THE EARLY EVENING...AND BECOMING LIGHT BY LATE EVENING. A QUICK MOVING CLIPPER SYSTEM...MOVING THROUGH SOUTHERN ONTARIO IS RESPONSIBLE FOR THE STRONG WINDS. NDZ004-005-012-013-023-025-036-037-047-048-050-051-240000- /O.CON.KBIS.WI.Y.0022.000000T0000Z-071024T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 356 PM CDT TUE OCT 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... EXPECT WINDS OF 20 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH DURING THE AFTERNOON. USE CAUTION WHILE DRIVING THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 232317 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 617 PM CDT TUE OCT 23 2007 NDZ004-005-012-013-023-025-036-037-047-048-050-051-240030- /O.CAN.KBIS.WI.Y.0022.000000T0000Z-071024T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 617 PM CDT TUE OCT 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:19 AM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Oct 23, 3:19 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT TUE OCT 23 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... THE MODELS ARE IN GOOD AGREEMENT. NEXT TWO DAYS LOOK WARM WITH THURSDAY BEING THE TRANSITION DAY TO MORE SEASONABLE WEATHER. WILL LOOK FOR A WINDY DAY TODAY AS A LOW PRESSURE SYSTEM MOVES ACROSS MANITOBA AND INTO ONTARIO. SOUTHWEST WINDS THIS MORNING WILL TURN NORTHWEST BY AFTERNOON SENDING A WEAK COLD FRONT ACROSS THE AREA. MORNING TEMPERATURES ACROSS WESTERN NORTH DAKOTA HAVE BEEN RISING...AND TODAY SHOULD BE WELL ABOVE NORMAL EVEN THOUGH THERE WILL BE COLD ADVECTION BEHIND THE FRONT IN THE AFTERNOON. WILL LOOK FOR AN EVEN WARMER DAY ON WEDNESDAY AS THE UPPER LEVEL RIDGE MOVES EAST OF THE FORECAST AREA AND STRONG WARM ADVECTION SETS UP AHEAD OF A COLD FRONT IN CANADA. THURSDAY WILL SEE THE COLD FRONT DROP DOWN ACROSS THE STATE SETTING UP STRONG COLD ADVECTION IN THE NORTHWEST IN THE AFTERNOON...CONTINUING ACROSS THE FORECAST AREA THURSDAY NIGHT. CHANCE OF PRECIP WILL BE LOW THURSDAY NIGHT...BUT WITH THE 1000-500 MB THICKNESS DROPPING BELOW 540 DM...PRECIP TYPE WILL CHANGE FROM RAIN TO SNOW OR RAIN AND SNOW MIXTURE. .LONG TERM...FRIDAY THROUGH TUESDAY A LONG WAVE TROUGH IN THE NORTHERN BRANCH FLOW WILL PUSH SOME LIGHT PRECIPITATION AND COLDER TEMPERATURES INTO THE REGION ON FRIDAY. H8 TEMPERATURES AND THICKNESS VALUES SUGGEST SOME SNOW MAY MIX WITH THE RAIN IN OUR NORTHWESTERN ZONES. AT THIS TIME NO SIGNIFICANT AMOUNTS ARE EXPECTED. THE REMAINDER OF THE EXTENDED PERIOD WILL ENJOY WARMING TEMPERATURES AND DRY WEATHER AS RIDGING OCCURS BEHIND THE TROUGH. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH 18Z TOMORROW. INCREASING MID AND UPPER LEVEL CLOUDS TONIGHT AS A FRONTAL SYSTEM SLIDES ACROSS SOUTHERN CANADA WITH ALL PRECIPITATION STAYING NORTH OF THE INTERNATIONAL BORDER. BREEZY WEST/NORTHWESTERLY WINDS WILL REDEVELOP DURING THE LATE MORNING AND AFTERNOON TOMORROW. && .FIRE WEATHER... AFTERNOON RELATIVE HUMIDITIES ARE ONLY EXPECTED TO DROP INTO THE 20S THIS AFTERNOON...BUT STRONG WINDS 20 TO 30 MPH WITH HIGHER GUSTS AND A RANGELAND FIRE DANGER INDEX IN THE VERY HIGH AND EXTREME CATEGORY PROMPT THE ISSUANCE OF A RED FLAG WARNING FOR MUCH OF CENTRAL AND ALL OF WESTERN NORTH DAKOTA EVEN THOUGH CRITERIA ARE BORDERLINE. WILL ALSO ISSUE A FIRE WEATHER WATCH FOR WEDNESDAY DUE TO EVEN WARMER TEMPERATURES AND LOWER RELATIVE HUMIDITIES. WINDS WONT BE QUITE AS STRONG...BUT CONDITIONS SHOULD AGAIN BE BORDERLINE RED FLAG WARNING CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>022- 031>035-040>046. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NDZ001>003-009>011-017>022-031>035-040>046. && TSW/RL
Hazardous weather outlook, Oct 23, 4:17 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT TUE OCT 23 2007 NDZ001>003-009>011-017>022-031>035-040>046-240930- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 417 AM CDT TUE OCT 23 2007 /317 AM MDT TUE OCT 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY DUE TO VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND BRISK WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-023-025-036-037-047-048-050-051-240930- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- 417 AM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:49 AM CDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 18 more | 23 hr |
| Oct 23, 4:49 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 18 more | 14 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.